MAUDE Adverse Event Report: K2M, INC. NAVIGATED SCREW INSERTER; YUKON; ORTHOPEDIC STEREOTAXIC INSTRUMENT

K2M, INC. NAVIGATED SCREW INSERTER; YUKON; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 7601-N90003-K
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
This record is a consolidation of q1 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures four instances of intraoperative yukon navigated screw inserter tip coupling issues (jamming).In all cases, the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation.Device history records could not be reviewed without either the device or a valid lot number.Complaint history was reviewed for the reported catalogue number and four complaints were identified.The user may experience difficult disassembly of the screw inserter and screw if the hexalobe tip is deformed prior to insertion or becomes deformed during insertion, the inserter is used with complex maneuvers, or if the user is attempting to disengage the inserter in a position not coaxial to the screw shank hex (i.E., removing the device at an angle from the screw).A surgeon's technique (burying the screw, using an entry point and/or screw trajectory that places the screw head closer to the anatomy, etc.) may contribute to this failure mode as well.A conclusive root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.Device not returned.

Brand Name
NAVIGATED SCREW INSERTER; YUKON
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14253240
Report Number3004774118-2022-00160
Device Sequence Number20094602
Product Code OLO
UDI-Device Identifier10888857514782
UDI-Public10888857514782
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203205
Number of Events Summarized4
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-N90003-K
Device Catalogue Number7601-N90003-K
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown